Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
September 16, 2014, 06:17:08 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 638902
  • Total Topics: 48503
  • Online Today: 190
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 4
Guests: 132
Total: 136

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Meds & Bladder Issues?  (Read 903 times)

0 Members and 1 Guest are viewing this topic.

Offline RobbyR

  • Member
  • Posts: 320
Meds & Bladder Issues?
« on: May 24, 2013, 05:55:33 PM »
Hi all I have a couple questions for people who've been on Atripla for a few years (like me) or anyone who could offer insight..I have been having these sporadic (like every few months) urinary frequency issues and not sure what the cause is. I went to two different urologists and one said it might be benign prostate inflammation. I was put on a round of antibiodics for a few weeks and it seemed to help somewhat.

But again every few months I get these periods where I sometimes need to go very often even when very little urine comes out. I have had numerous urinealysis and nothing shows up.

My question is, could this be a kidney issue? I have only had this for like 1.5 years, and I have been on Atripla for nearly 3 years, and it has been wonderful for me overall. Once again my pee seems fine, normal color, etc, it's just the annoying frequency I get. I get this pressure in my bladder and makes me feel I need to urinate often even when I just have gone.

Would urinealysis show any kidney problems? I have heard of this medication causing kidney issues in some, just wondering if frequency could be a kidney problem. How about interstitial cystitis? I mentioned that to my urologist but he didn't think that was likely.

Started Atripla August, 2010.

Offline Ann

  • Administrator
  • Member
  • Posts: 28,140
  • It just is, OK?
    • Num is sum qui mentiar tibi?
Re: Meds & Bladder Issues?
« Reply #1 on: May 25, 2013, 06:27:56 AM »
Robbie, as you may realise, I am not in possession of a prostate. (I have the occasional use of one, but I do not possess my own.) I can't really comment on prostate problems (although I know how to make good use of one!). ;D

I do have all the other plumbing bits though (well, so my urethra is much shorter than yours, but you get the idea) and I know that sometimes a low-level bladder infection - one that isn't enough to be diagnosed through testing - can be the blame for urinary frequency/urgency when your bladder isn't actually full.

I've found over the years that cranberry can do wonders for this problem. If you don't like cranberry juice (and make sure what you're buying is JUICE, not "juice drink"), you can buy cranberry tablets very cheaply. I don't particularly like cranberry juice, so I go with the tablets.

I can get a bottle of 90 for around a quid. It will do you no harm to take these as a supplement and you just might find that your urinary problems cease. It wouldn't hurt to try and as I said, cranberry tablets can be bought very cheaply so no harm to your wallet either.

Cranberry tablets will also help male cats - and male cats can be notorious for having urinary infections. One of mine is prone to this problem and cranberry tablets take care of it every single time. When I used to take him to the vet to get antibiotics, the problem would go away for a while but always came back. Prophylactic cranberry has been a god-send for the little guy.

There is an acid in cranberries that creates an environment in your bladder/urethra that decreases and can even stop bacteria and other nasties from adhering to the lining of the bladder/urethra. That's how it works and why it also works as a prophylactic.

So anyway, give cranberry a try. It just may be what works for you and once again, it will not harm you in any way nor does it have any adverse interactions with any meds you may be taking.
Condoms are a girl's best friend

Condom and Lube Info  



"...health will finally be seen not as a blessing to be wished for, but as a human right to be fought for." Kofi Annan

Nymphomaniac: a woman as obsessed with sex as an average man. Mignon McLaughlin

HIV is certainly character-building. It's made me see all of the shallow things we cling to, like ego and vanity. Of course, I'd rather have a few more T-cells and a little less character. Randy Shilts

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.